My Dr. has taken me of Zetia 5mg and now has me on Crestor 5 mg. Prior to taking Crest. I had pains in my legs and fatigue even with lot of rest. My leg pains have nearly disapeared, but I have this nagging weakness that has me wondering if this is one side effect of Crest. I have been on almost every satin that has hit the mkt. and still my chol. is over 250. I am in my 80's and wonder if it is worth it all. I have had lipid problems for over 40 yrs.
What is your guess as to what may be the problem. I'm begging to feel like I don't give a darn anymore and be done with it.
What have been some side effects you all have experienced?
The statin is probably causing the discomfort. And, at your age, you need to question whether taking statins is worth it. Studies show that increased cholesterol levels in the elderly are associated with increased longevity. Your body needs more cholesterol to keep up with the increasing maintenance burden. And persevering with statins could be shortening your life.....
Type 1 since 1977. On Lantus, Novorapid and Actrapid.
I too had the weakness associatied with Crestor 5 mg. Trouble is, I had exceptionally good numbers with Crestor 5 mg which made the decision to stop taking it, difficult! It doesn't seem as if it's helping you that much. My mother is 72 and she had to stop taking Crestor for much that same reason you've described (weakness but also extreme muscle weakness). Anyway, I felt very lethargic, moody and weak. I can't say that I was depressed but I had a negative feeling while on it, for sure. My doctor tested my testosterone and it was extremely low. He stopped the Crestor and one month later my testosterone was back to normal range and I was feeling much better. After I stopped the Crestor, I read about COQ10 and supplemented with it for a month and that seemed to make the muscle aches go away, if nothing else.
You might try COQ10 with the Crestor! I know that if I ever start a statin again, I will take COQ10 with it. You can find a great deal of info on this board about the need to supplement a statin with COQ10 and it's related to the side effects caused by statins.
I replyed a long detailed post to all of you who answered but lost it all by hitting the wrong key and it all disapeared, so here is brief answer as I only hunt and peck on the keyboard.
My leg pain came from Zetia, As soon as I went off it, my pain lessend quite a bit. I still had trouble getting up from the sitting position. I do not have any bad side effects from Chrestor after 5 days.
I had PMR ( Poly Maligia Rheumatica ) from side effets of Lipitor as well as muscle loss and some memory loss as well, This I understand in some cases are permanent, or very slow to recover, therefore the leg pains. Prenisone is the prescribed medicine for PMR.
I had some left over so I took 5 mg. of it yesterday and today I have no pain in my legs. Also on my visit to my Dr. upon asking if I can be complety rid of PMR he said no. Surprised ? You bet. I almost fell of the exam table.
The Lipitor was also the reason I got PMR.
If I have to go back on Pred. I will not like it, but it is better then enduring all the pain and felling fatigued every hour of the day.
I had double BY PASS in 1975. No heart attact - found it in time -- have had no anginia pains since. I have been blessed. Have no complaints other the side effects from all the satins in these past 40 years trying to get it under comtrol. Was 521 back in the late 60's. Have been fighting it for 40 years.
I told my Dr. i just as well get off all this stuff because of my age and he replyed -- do you want to have a massive stroke or have a fatal heart attact.
So I am between a rock and a hard place. So I guess I will know how effective the Crestor is when I have a blood work up done the first of Nov.
I post my numbers of this month with next month in Nov.
Thanks for all your well received input. Very much appreciated.